| Model Number |
640CX0408 |
| Medical Device Problem Codes |
Stretched (1601); Difficult to Advance (2920); Positioning Problem (3009)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/02/2022
Type of Reportable Event
Malfunction
Event or Problem Description
The healthcare professional reported during the procedure, there was so much resistance while pushing the 4mm x 8cm orbit galaxy complex xtrasoft coil (640cx0408 / 30620249) in the microcatheter.When the coil was removed, it got stretched.There was no medical intervention required.There was no report of any patient adverse event or complication.On 18-apr-2022, additional information was received.The information indicated that the procedure was targeting a 6mm irregularly shaped internal carotid artery (ica) supraclinoid aneurysm.A 4mm x 30mm enterprise stent (catalog/lot unknown) and a prowler select lpes (606s155x / 30573307) were used.Continuous flush was maintained through the microcatheter.There was difficulty positioning the coil in the target site, it was reportedly difficulty to get the coil to conform to the aneurysm wall; the coil was unable to conform to the aneurysm wall.The coil had not been withdrawn and repositioned.There was no resistance between the guidewire and the microcatheter when accessing the target site.Prior to the issue related to the complaint coil, one (1) coil had gone through the same microcatheter without resistance.There were no kinks on the microcatheter that could have contributed to the reported event.The information indicated that it was during the coil insertion through the microcatheter, before exiting the microcatheter that the issue occurred.The microcatheter was not repositioned over the coil while the coil was deployed or partially deployed out of the distal end of the microcatheter.Coil entanglement with previously placed coil was not suspected to be a contributing factor.The entire coil was removed without additional damage noted.No additional intervention was required.The reported issue did not result in any blood flow restriction / reduction.There was a 5-minute delay to the procedure.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, weight, race, and ethnicity were not provided.Procode is krd/hcg.Initial reporter name and address: the initial reporter phone and email address are not available / reported.Device evaluated by mfr: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30620249) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to make an addition / correction to section h.6: medical device problem code.[correction]: on 18-apr-2022, additional information received indicated that there was difficulty positioning the coil in the target site, it was reportedly difficulty to get the coil to conform to the aneurysm wall; the coil was unable to conform to the aneurysm wall.This was not included in the initial 3500a initial report.Corrected section: section h.6: medical device problem code.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.The medical device problem code 'positioning problem (a1502) was added to section h.6: medical device problem code.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received the product analysis lab on 28-apr-2022.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported during the procedure, there was so much resistance while pushing the 4mm x 8cm orbit galaxy complex xtrasoft coil (640cx0408 / 30620249) in the microcatheter.When the coil was removed, it got stretched.There was no medical intervention required.There was no report of any patient adverse event or complication.On 18-apr-2022, additional information was received.The information indicated that the procedure was targeting a 6mm irregularly shaped internal carotid artery (ica) supraclinoid aneurysm.A 4mm x 30mm enterprise stent (catalog/lot unknown) and a prowler select lpes (606s155x / 30573307) were used.Continuous flush was maintained through the microcatheter.There was difficulty positioning the coil in the target site, it was reportedly difficulty to get the coil to conform to the aneurysm wall; the coil was unable to conform to the aneurysm wall.The coil had not been withdrawn and repositioned.There was no resistance between the guidewire and the microcatheter when accessing the target site.Prior to the issue related to the complaint coil, one (1) coil had gone through the same microcatheter without resistance.There were no kinks on the microcatheter that could have contributed to the reported event.The information indicated that it was during the coil insertion through the microcatheter, before exiting the microcatheter that the issue occurred.The microcatheter was not repositioned over the coil while the coil was deployed or partially deployed out of the distal end of the microcatheter.Coil entanglement with previously placed coil was not suspected to be a contributing factor.The entire coil was removed without additional damage noted.No additional intervention was required.The reported issue did not result in any blood flow restriction / reduction.There was a 5-minute delay to the procedure.The complaint device was returned for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 4mm x 8cm orbit galaxy complex xtrasoft coil was received.Visual inspection was performed.The hypotube component was noted to be severely kinked.No other damages or anomalies were observed on the device during the visual inspection.The kinked condition could be related to the resistance/friction event reported, however, it cannot be determined when the device was kinked since according to the information provided, no additional damages were observed on the device when it was removed from the patient, this condition could be related to the decontamination or shipment process prior to the physical analysis of the device.Microscopic inspection was performed.Under magnification, the embolic coil component was observed to be severely stretched near the headpiece.In addition, it was noted to be slightly stretched in some parts along the length of the coil.The observed and described condition above precluded functional testing.However, the damages appeared to be secondary to the resistance/friction during the advancement condition reported and may relate to factors not described in this complaint (e.G., excessive force applied to the device).Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issues from occurring.Stretch can occur during procedure handling where force may have been inadvertently applied.The complaint documented that there was an issue related to resistance/friction during the advancement of the device; the complaint coil was removed from the patient.It is possible that force may have inadvertently been applied during the coil removal from the patient which resulted in the coil being stretched.The reported issue documented in the complaint was confirmed.However, there is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.An assignment of a root cause is not possible, and no further evaluation could be conducted.The reported issue related to positioning difficulty / poor conformability could not be confirmed through testing since the issue is specific to the patient and the procedure at the time of occurrence; this cannot be replicated in the environment of the product analysis laboratory.A review of manufacturing documentation associated with this lot (30620249) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendations: never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.If unusual friction is noted within the infusion catheter, remove the detachable coil system.If friction is noted with any subsequent detachable coil system, carefully examine the detachable coil system and the infusion catheter for possible damage.Replace both if necessary.If repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.If the microcoil is positioned at a relative sharp angle to the microcatheter, a microcoil may stretch or break as it is being withdrawn.By repositioning the distal tip of the microcatheter at or slightly inside the ostium (neck) of the aneurysm, the microcoil may be more easily funneled back into the microcatheter.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.